Our expert says:
The adrenal glands produce many different hormones including adrenaline, noradrenaline and cortisol. Cortisol is you bodies own, natural cortisone, which it produces in response to any inflammatory condition in the body.
The fact that you have been taking oral cortisone means that the adreanl glands haven't had to produce their own, which they will now have to start doing, if you reduce the oral medication and this is what you doctor is referring to.
The adrenal glands are also stimulated to produce their hormones during times of stress and if the stress persists for too long the glands can become 'exhausted', resultling in them not being able to produce enough of the hormones to assist the body in the management of the stress. The rsult is ususally a feeling of persistant fatigue.
Hope this helps.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.